MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH SORIN S5 SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND GMBH SORIN S5 SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 48-40-00
Medical Device Problem Code Pumping Problem (3016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: livanova maintains dhr documentation for each device that for release to use shall be manufactured in accordance with the dmr and the design requirements.For this specific case it is not deemed necessary to perform dhr review because potential root causes cannot be related to a manufacturing issue.Livanova initiated an investigation.If additional relevant information will be available a follow-up report will be submitted.
 
Event or Problem Description
Livanova received a report about a pump alarm "fault in motor controller (431)".Even after switching off/on multiple times - pump not revolving.No patient impact reported.
 
Additional Manufacturer Narrative
H 11: based on the review of similar complaints and as per cp_sem_err_001, the error code 431 (rc_resolver_signal) can be due to: - pump resolver fixation loosened / resolver defective; - defective hms (motor control) board.Authorized technician inspected the unit and found that the roller pump motor controller board hms0409 (#90-305-770) was faulty and needed to be replaced.A device service history review has been performed and identified that the unit was manufactured in 2021 and no other similar event has been reported, neither concerning trend has been identified.Based on the outcome of service activity, the most likely root cause has been assigned to an electrical failure of the motor controller board.Failure of electronic boards can be related to multiple and not deterministic factors such as exposure to heat, dust and moisture, accidental impacts (drops and falls), and power overloads/surges but also to variability of micro subcomponents.However, there is no concerning trend for this kind of failure.No specific action was currently deemed necessary, livanova maintains and documents periodic customer events monitoring process in order to evaluate actions for products improvement.
 
Event or Problem Description
See initial report.

Brand Name
SORIN S5 SYSTEM
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstr. 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND GMBH
lindberghstr. 25
munich
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key20023638
Report Number9611109-2024-00374
Device Sequence Number7335984
Product Code DTQ
UDI-Device Identifier04033817900894
UDI-Public(01)04033817900894(11)210723
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number48-40-00
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer11/27/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown